Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 15, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 5, 2008, 3:50 AM CST for 12 counties in Texas. It took effect at Nov 5, 2008, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 3:50 AM CST (09:50 UTC)
- In effect from
- Nov 5, 2008, 10:00 AM CST
- Expired
- Nov 5, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 48 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 050950 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 350 AM CST WED NOV 5 2008 ...STRONG WINDS EXPECTED ACROSS THE WESTERN AND CENTRAL TEXAS PANHANDLE TODAY... .A LARGE LOW PRESSURE SYSTEM AT THE SURFACE AND ALSO IN THE UPPER ATMOSPHERE WILL MOVE EAST ACROSS THE CENTRAL PLAINS STATES TODAY. A PRE-FRONTAL SURFACE TROUGH WILL PUSH SOUTHEAST ACROSS THE PANHANDLES TODAY. THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN IN THE MID LEVELS AND ALSO AT THE SURFACE. AS A RESULT...WIND SPEEDS WILL RAPIDLY INCREASE BY LATE MORNING FROM THE SOUTHWEST AND WEST. IN ADDITION...A COLD FRONT WILL APPROACH THE PANHANDLES THIS AFTERNOON AND EVENING. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND NORTHWEST AS SPEEDS DIMINISH AROUND SUNSET. OKZ001>003-TXZ004-005-009-010-014-051100- /O.CAN.KAMA.HW.A.0001.081105T1400Z-081106T0200Z/ CIMARRON-TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...PAMPA 350 AM CST WED NOV 5 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WATCH FOR THE OKLAHOMA AND THE EASTERN PORTIONS OF THE TEXAS PANHANDLE TODAY. SUSTAINED WIND SPEEDS ARE NOT EXPECTED TO REACH 40 MPH OR GREATER AND GUSTS ARE NOT EXPECTED TO REACH 58 MPH OR HIGHER TODAY. AS A RESULT...THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ TXZ001>003-006>008-011>013-016>018-051800- /O.UPG.KAMA.HW.A.0001.081105T1400Z-081106T0200Z/ /O.NEW.KAMA.WI.Y.0015.081105T1600Z-081106T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER- CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...HARTLEY...CHANNING...DUMAS...BORGER...VEGA...AMARILLO... PANHANDLE...WHITE DEER...HEREFORD...CANYON...CLAUDE 350 AM CST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL BUILD INTO THE PANHANDLES TODAY. THIS WILL CREATE CONDITIONS FAVORABLE FOR STRONG WINDS. WIND SPEEDS HAVE THE POTENTIAL TO INCREASE INTO THE 30 TO 40 MPH RANGE WITH GUSTS OF UP TO 50 MPH ESPECIALLY DURING THE EARLY AFTERNOON TIME FRAME. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHNEIDER
2 follow-up statements
000 WWUS74 KAMA 051800 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1200 PM CST WED NOV 5 2008 ...STRONG WINDS EXPECTED ACROSS THE WESTERN AND CENTRAL TEXAS PANHANDLE TODAY... .A LARGE LOW PRESSURE SYSTEM IN THE UPPER ATMOSPHERE WILL MOVE EAST ACROSS THE CENTRAL PLAINS STATES TODAY. A SURFACE TROUGH HAS PUSHED EAST ACROSS THE PANHANDLES BRINGING STRONG WESTERLY WINDS. WIND SPEEDS WILL INCREASE FROM THE WEST UP TO 35 MPH AS DOWNSLOPE WINDS HELP BRING HIGHER WIND SPEEDS DOWN TO THE SURFACE. IN ADDITION...A COLD FRONT WILL SLOWLY MOVE INTO THE OKLAHOMA PANHANDLE THIS AFTERNOON AND INTO THE NORTHERN TEXAS PANHANDLE THIS EVENING. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND NORTHWEST AND DIMINISH TO AROUND 10 TO 15 MPH. TXZ001>003-006>008-011>013-016>018-060000- /O.CON.KAMA.WI.Y.0015.000000T0000Z-081106T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER- CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...HARTLEY...CHANNING...DUMAS...BORGER...VEGA...AMARILLO... PANHANDLE...WHITE DEER...HEREFORD...CANYON...CLAUDE 1200 PM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE WESTERN AND CENTRAL TEXAS PANHANDLE. WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH THIS AFTERNOON ACROSS THE WESTERN AND CENTRAL TEXAS PANHANDLE. GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH-SOUTH ROADS. $$ KIMBLE
000 WWUS74 KAMA 052146 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CST WED NOV 5 2008 ...STRONG WINDS EXPECTED ACROSS THE WESTERN AND CENTRAL TEXAS PANHANDLE TODAY AND FREEZING TEMPERATURES POSSIBLE THURSDAY NIGHT THROUGH FRIDAY MORNING... .STRONG WINDS ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL CONTINUE THROUGH THE EARLY EVENING TONIGHT. WIND SPEEDS WILL DIE DOWN AS SUNSET APPROACHES. FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT INTO FRIDAY MORNING. THE COMBINATION OF VERY DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY. A FREEZE WATCH HAS BEEN ISSUED FOR THE SOUTHEAST TEXAS PANHANDLE...AS THESE AREAS HAVE NOT YET HAD A HARD FREEZE THIS SEASON. THE REST OF THE TEXAS AND OKLAHOMA PANHANDLES ARE NOT INCLUDED IN THIS WATCH AS THESE AREAS HAVE ALREADY EXPERIENCED A HARD FREEZE...BUT THESE AREAS WILL ALSO SEE BELOW FREEZING TEMPERATURES. TXZ001>003-006>008-011>013-016>018-060000- /O.CON.KAMA.WI.Y.0015.000000T0000Z-081106T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER- CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...HARTLEY...CHANNING...DUMAS...BORGER...VEGA...AMARILLO... PANHANDLE...WHITE DEER...HEREFORD...CANYON...CLAUDE 346 PM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE WESTERN AND CENTRAL TEXAS PANHANDLE. WESTERLY WINDS WILL CONTINUE AT ABOUT 35 MPH THROUGH EARLY EVENING. WIND SPEEDS WILL BEGIN TO DECREASE AS SUNSET APPROACHES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH-SOUTH ROADS. $$ TXZ015-020-060545- /O.NEW.KAMA.FZ.A.0004.081107T0400Z-081107T1600Z/ WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON 346 PM CST WED NOV 5 2008 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE SOUTHEAST TEXAS PANHANDLE. COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT AND INTO FRIDAY MORNING. PARTS OF THE SOUTHEAST TEXAS PANHANDLE HAVE NOT YET HAD A KILLING FREEZE...AND PERSONS WITH AGRICULTURAL OR OTHER INTERESTS WHICH WOULD BE ADVERSELY AFFECTED BY FREEZING TEMPERATURES SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KIMBLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 3:09 AM CST, 41 minutes earlier.
Area forecast discussion, Nov 5, 3:09 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
309 AM CST WED NOV 5 2008
.DISCUSSION...
700 MB LOW OVER THE NORTHERN AND CENTRAL PLAINS STATES TODAY WILL
PRODUCE A VERY TIGHT PRESSURE GRADIENT ACROSS THE TX AND OK
PANHANDLES. SURFACE LOW OVER THE CENTRAL PLAINS STATES WILL DRAG A
COLD FRONT ACROSS THE OK AND NORTHERN TX PANHANDLES AROUND 18Z TO 21Z
TODAY...AND THEN ACROSS THE REMAINDER OF THE TX PANHANDLE BETWEEN 21Z
TODAY AND 03Z THURSDAY. AHEAD OF THE COLD FRONT...A SURFACE TROUGH
WILL PUSH SOUTHEAST ACROSS THE PANHANDLES USHERING IN MUCH DRIER AIR.
USING THE HIGH WIND DECISION TREE...THE STRONGEST WINDS SHOULD BE
AROUND 30 TO 40 MPH WITH GUSTS TO 50 MPH OR LESS. THIS IS BELOW HIGH
WIND CRITERIA...BUT JUST WITHIN WIND ADVISORY CRITERIA.
THEREFORE...DECIDED TO ISSUE WIND ADVISORY FOR THE WESTERN THREE
COLUMNS OF COUNTIES IN THE TX PANHANDLE WHERE THE CRITERIA LASTING
FOR 2 HOURS OR LONGER BEST CHANCE TO OCCUR. ARGUMENT CAN BE MADE FOR
EXPANDING ADVISORY FURTHER EAST...HOWEVER FEEL THAT THE EASTERN
SECTIONS MAY REACH FOR 1 HOUR...BUT NOT FOR THE REQUIRED 2 HOURS.
NEXT SHIFT MAY NEED TO EXPAND FURTHER EAST IF NECESSARY. WILL ISSUE
FROM 16Z TODAY UNTIL 00Z THURSDAY WHEN THE GRADIENT SHOULD RELAX
QUICKLY AROUND SUNSET AND ALLOW THE WINDS TO DECOUPLE. COOL SURFACE
RIDGE TO BUILD IN BEHIND THE FRONT TONIGHT THROUGH FRIDAY...WITH THE
COLDEST NIGHT ON TAP FOR THURSDAY NIGHT AND FRIDAY MORNING. DRY
NORTHWESTERLY FLOW ALOFT AS THE MID AND UPPER TROUGH SLIDES OFF TO
THE EAST AWAY FROM THE PANHANDLES. GENERALLY CLEAR SKIES THURSDAY
NIGHT ALONG WITH LIGHT WINDS AND SURFACE HIGH OVER THE FORECAST AREA
WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING CONDITIONS.
THE SURFACE HIGH MOVES OFF TO THE EAST BY THE WEEKEND AS A LEE SIDE
TROUGH DEVELOPS. WINDS EXPECTED TO VEER AROUND TO THE SOUTH AND
SOUTHWEST AGAIN ALLOWING FOR A GRADUAL WARMING TREND THIS WEEKEND.
UPPER FLOW TRANSITIONS TO ZONAL SUNDAY AS A NORTHERN STREAM SYSTEM
TRACKS SOUTHEAST ACROSS THE ROCKIES AND INTO THE PLAINS STATES BY
EARLY NEXT WEEK. A STRONG COLD FRONT EXPECTED TO PUSH ACROSS THE
PANHANDLES SUNDAY NIGHT. MUCH COOLER CONDITIONS EXPECTED EARLY NEXT
WEEK AND THEN A SOUTHERN STREAM SYSTEM EJECTS OUT OF THE SOUTHWESTERN
STATES AND APPROACHES THE PANHANDLES BY THE MIDDLE OF NEXT WEEK. THIS
SOUTHERN STREAM SYSTEM MAY BRING THE POSSIBILITY OF PRECIP TO THE
PANHANDLES BY WEDNESDAY. THIS WILL NEED TO BE WATCHED CLOSELY BY
LATER SHIFTS.
SCHNEIDER
&&
.FIRE WEATHER...
TIGHT 700 MB AND SURFACE PRESSURE GRADIENT AND MUCH DRIER AIR BEHIND
A PRE-FRONTAL SURFACE TROUGH TODAY WILL BRING STRONG AND GUSTY WINDS
ALONG WITH MINIMUM AFTERNOON RH VALUES OF LESS THAN 20 PERCENT ACROSS
THE WESTERN TWO COLUMNS OF COUNTIES IN THE TX PANHANDLE AND ALSO THE
WESTERN OK PANHANDLE. THE GREATEST CHANCES FOR THE STRONG WINDS AND
LOW RH/S WILL BE BETWEEN 18Z TODAY AND 00Z THURSDAY. AS A
RESULT...ISSUED A RED FLAG WARNING FOR THESE AREAS. AN ARGUMENT CAN
BE MADE TO EXPAND THE RED FLAG WARNING FURTHER EAST...HOWEVER NOT AS
CONFIDENT ABOUT RED FLAG CRITERIA MEETING THE TEMPORAL REQUIREMENT.
NEXT SHIFT CAN EXPAND EAST IF NECESSARY.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 70 34 59 30 61 / 5 5 0 0 0
BEAVER OK 70 35 58 29 60 / 10 5 0 0 0
BOISE CITY OK 62 30 55 27 60 / 10 5 0 0 0
BORGER TX 70 38 61 34 65 / 5 5 0 0 0
BOYS RANCH TX 70 31 59 27 62 / 5 5 0 0 0
CANYON TX 70 33 60 28 61 / 5 5 0 0 0
CLARENDON TX 75 43 63 34 65 / 5 5 0 0 0
DALHART TX 67 30 58 25 60 / 5 5 0 0 0
GUYMON OK 69 35 59 31 63 / 10 5 0 0 0
HEREFORD TX 70 31 61 26 62 / 5 5 0 0 0
LIPSCOMB TX 72 40 60 26 64 / 5 5 0 0 0
PAMPA TX 70 41 59 32 64 / 5 5 0 0 0
SHAMROCK TX 78 46 64 32 64 / 5 5 0 0 0
WELLINGTON TX 79 47 65 35 68 / 5 5 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: CIMARRON.
&&
16/11Hazardous weather outlook, Nov 4, 6:50 PM CST, 9 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 650 PM CST TUE NOV 4 2008 OKZ001>003-TXZ001>020-051200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 650 PM CST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... CAUTION IS ADVISED ON AREAS LAKES THROUGH TONIGHT DUE TO BREEZY WINDS. .DAYS TWO THROUGH SEVEN... STRONG WINDS ARE EXPECTED ON WEDNESDAY. AS A RESULT A HIGH WIND WATCH IS IN EFFECT FOR WEDNESDAY FOR THE OKLAHOMA AND ALL BUT THE EXTREME SOUTHEAST TEXAS PANHANDLE. IN ADDITION...A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE SOUTHERN HIGH PLAINS ON WEDNESDAY EVENING AND WILL BRING DRY ALONG WITH THE WINDY CONDITIONS. THIS WILL LIKELY RESULT IN ELEVATED FIRE WEATHER CONDITIONS ON WEDNESDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:34 AM CST | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 14 hr |
| Nov 5, 3:46 PM CST | Freeze Watch | AMA | Collingsworth, Wheeler | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.